Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Can flu shot cause elevation in liver enzymes?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5688 Questions
can a flu shot cause an elevation in liver enzymes?
Posted Mon, 18 Nov 2013 in Liver and Gall Bladder
Answered by Dr. Ivan R. Rommstein 33 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
This is possible but very rare side effect of influenza vacciantion so I suggest to try to find another possible cause of LFT elevation. If there is only slight elevation (AST and ALT<70) the you should just repeat LFT in 3-4 weeks and see is there improvement. If not ,you should do liver ultrasound.
If there is higher elevation then you should do ct scan, viral markers and consider some medicine that you are taking as possible cause.
LFT elevation is in most cases benign and caused by fatty liver or gallbaldder disorder. It usually improves on dietary changes and sometimes certain medicines are necessary. But if you dont have any other liver or gallbladder symptoms(nausea,pain in right abdomen, vomiting, jaundice) then you dont have to be concerned.
As I said,flu vaccine is not likely to be reason for it. Flu vaccine may cause allergic reactions, flu-like symptoms Considering your breast cancer there is always possibility of liver metastases but this is the last thing to think of at this point.
Wish you good health. Feel free to ask. regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor